# SDR HALA2015051500080

- Difficulty date: May 15, 2015
- Submitted: May 15, 2015
- Operation: Air carrier
- Aircraft: N489HA
- Make and model: Boeing 717-200
- Aircraft serial: 55002
- Aircraft time: 25,806 hours, 34,697 cycles
- System (JASC): 2561 · Life Jacket
- Part: Battery
- Condition: Failed
- Location: Life Vest
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE REPLACEMENT OF THE DUEL CELL LIFE VEST, PN 63600-101 WITH 66601-101 SINGLE CELL VESTS IN OUR FLEET, IS WAS DISCOVERED THAT THE BATTERIES WERE SWOLLEN AND HAD FAILED.  NO VEST THAT WAS AFFECTED HAD A BATTERY FROM EARLIER THAN 2011. THERE IS NO VISIBLE OUTSIDE INDICATION THAT THE BATTERIES HAS FAILED, AND THE VEST LOOK BRAND NEW IN THE VACUUM SEALED BAGS. THE AFFECTED BATTERIES WERE FOUND DURING THE SCRAPPING PROCESS, IN WHICH THE BATTERIES HAVE TO BE REMOVED FROM THE LIFE VEST AND SCRAPPED AS HAZMAT MATERIAL.  ANY VEST THAT HAS THE WAB-H18 BATTERY SHOULD BE CONSIDERED TO BE AFFECTED.
